MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; FUNDUS GRASPER

INTUITIVE SURGICAL, INC SINGLE-SITE; FUNDUS GRASPER
Model Number 478058-04
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the connecting part of the fundus grasper tip was broken, and a fragment fell into the patient.The fragment was removed during the same procedure.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use and no damage was noted.The surgical task being performed when the device fragment fell into the patient was instrument removal.It is unknown what the surgeon believes was the cause of the instrument breakage.The instrument was in use for about 15 to 20 minutes.The surgeon did not notice any issue with the functionality of the instrument during the procedure prior to the breakage.The instrument did not collide with any other instruments or other hard materials during the surgical procedure.The fragment did not fall inside the patient during an instrument tip collision.The instrument was not removed during the surgical procedure prior to the breakage.Upon final removal of the instrument, the wrist was straightened.The staff did not feel any resistance upon the final removal of the instrument through the cannula.There was no damage to the cannula or other damage to the instrument after the event occurred.The fragment was retrieved during the same procedure, and it was visually confirmed that there were no remaining fragments.No additional surgical procedure was required to remove the fragments.No post-operative tests, such as an x-ray or ultrasound, were performed to check for remaining fragments.The procedure was completed robotically.The patient did not return to the hospital due to experiencing any post-surgical complications related to retaining a foreign object.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the da vinci product with an alleged issue, but the failure analysis evaluation has not been completed.The event investigation is in progress.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Updated sections, d9, h3, annex codes: c, d.Device evaluation: an investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) received the single-site fundus grasper instrument to perform failure analysis (fa) and was able to confirm and replicate the customer reported complaint.During the visual inspection, the instrument was found to have a broken distal clevis.As a result, one of the grips was completely detached from the instrument.The broken pieces were returned with the instrument.The clevis does not show abrasions or scratches on the outer surface.Components adjacent to the broken clevis do not show damage.

Brand Name
SINGLE-SITE
Common Device Name
FUNDUS GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21593133
Report Number2955842-2025-05714
Device Sequence Number20920178
Product Code NAY
UDI-Device Identifier00886874113622
UDI-Public(01)00886874113622(11)230720(10)K10230720
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478058-04
Device Catalogue Number478058
Device Lot NumberK10230720 0034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown